Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 2, NWS Omaha, NE

April 20, 2016Saunders County, Nebraska

NWS Omaha, NE issued this river flood warning at Apr 20, 2016, 7:05 PM CDT for Saunders County, Nebraska. It took effect at Apr 20, 2016, 9:06 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Apr 20, 2016, 7:05 PM CDT (00:05 UTC)
In effect from
Apr 20, 2016, 9:06 PM CDT
Expired
Apr 22, 2016, 11:21 AM CDT
In force
38 hr
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

County Saunders County, NE

The radar

The Omaha radar (KOAX), 24 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wahoo Creek at Ithaca (ITHN1). The gauge peaked at 19.04 ft at Apr 20, 2016, 11:00 PM CDT.

actionminormoderate510152004/2004/2104/2204/23
Action stage
17 ft
Minor stage
19 ft
Moderate stage
20.5 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06804000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

450 
WGUS43 KOAX 210005
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
705 PM CDT WED APR 20 2016

...The National Weather Service in Omaha has issued a flood warning 
for the following river in Nebraska...

  Wahoo Creek At Ithaca affecting Saunders County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC155-211205-
/O.NEW.KOAX.FL.W.0002.160421T0206Z-160422T1621Z/
/ITHN1.1.ER.160421T0206Z.160421T1200Z.160421T2221Z.NR/
705 PM CDT WED APR 20 2016

The National Weather Service in Omaha has issued a
* Flood Warning for 
  The Wahoo Creek At Ithaca.
* until Friday morning...or until the warning is cancelled.
* At  6:15 PM Wednesday the stage was 17.5 feet...or 1.5 feet below 
  flood stage.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 20.3 feet by after midnight tomorrow the river will fall 
  below flood stage by tomorrow afternoon.
* Impact...at 21.0 feet...Homes near the gage site may be threatened 
  with the flood waters.

&&

LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646


$$
1 follow-up statement
426 
WGUS83 KOAX 210913
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
413 AM CDT THU APR 21 2016

...The Flood Warning is cancelled for the following river...

  Wahoo Creek At Wahoo affecting Saunders County.

  Wahoo Creek At Ithaca affecting Saunders County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through areas where water covers the road.  The 
water depth may be too great to allow your vehicle to pass safely. 
Turn around...don't drown!

Additional information is available at:
http://www.water.weather.gov/ahps2/index.php?wfo=oax

&&

NEC155-210943-
/O.CAN.KOAX.FL.W.0001.000000T0000Z-000000T0000Z/
/WOON1.1.ER.000000T0000Z.160420T2200Z.000000T0000Z.NO/
413 AM CDT THU APR 21 2016

The Flood Warning is cancelled for
  The Wahoo Creek At Wahoo.
* Flood stage is 21.0 feet.
* Impact...at 21.0 feet...At this level County Road J downstream of 
  Wahoo begins to flood.

&&

LAT...LON 4120 9669 4121 9661 4119 9657 4118 9659
      4119 9662 4118 9668             

$$

NEC155-210943-
/O.CAN.KOAX.FL.W.0002.000000T0000Z-160422T1621Z/
/ITHN1.1.ER.160421T0300Z.160421T0330Z.160421T0455Z.NO/
413 AM CDT THU APR 21 2016

The Flood Warning is cancelled for
  The Wahoo Creek At Ithaca.
* At  3:15 AM Thursday the stage was 17.8 feet...or 1.2 feet below 
  flood stage.
* Flood stage is 19.0 feet.
* Fell below flood stage at 11:55 PM Wednesday.
* Forecast...The river will continue to fall to 11.2 feet by tomorrow
  morning.
* Impact...at 18.0 feet...Minor lowland flooding begins.

&&

LAT...LON 4118 9659 4119 9657 4110 9644 4109 9646


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:17 PM CDT, 48 minutes earlier.

Area forecast discussion, Apr 20, 6:17 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
617 PM CDT WED APR 20 2016

.SHORT TERM...(TONIGHT THROUGH SATURDAY)
ISSUED AT 333 PM CDT WED APR 20 2016

EARLY AFTERNOON WATER VAPOR IMAGERY INDICATED THE CENTER OF THE
UPPER LOW WAS LOCATED OVER E-CNTRL NEB/W-CNTRL IA AND WAS BECOMING
VERTICALLY STACKED. THE BEST JUXTAPOSITION OF LARGE-SCALE FORCING
FOR ASCENT...STRONG FRONTAL CIRCULATION AND WEAKER STATIC
STABILITY WAS LOCATED OVER NORTHEAST NEB WHERE RAINFALL...SOME
MODERATE...CONTINUES. AS THIS SYSTEM STARTS TO FILL THIS EVNG
SHORT TERM MODELS ARE IN GOOD AGREEMENT THAT THE SYSTEM WILL
SHIFT SEWD TOWARD SRN IA/NRN MO BY THU MRNG. THUS THE AREA OF RAIN
OVER NORTHEAST NEB WILL SHIFT SEWD THROUGH ERN NEB AND WRN IA
OVERNIGHT WHILE WEAKENING IN INTENSITY. WE WILL STILL LIKELY SEE
SOME QUARTER TO HALF IN RAINFALL TOTALS OVERNIGHT THROUGH AS THIS
BAND TRACKS TO THE SE. WE HAVE KEPT SOME POPS IN THE FORECAST
THROUGH THU AFTN FOR SOME ISO SHRA ACTIVITY WITH STEEP MID-LEVEL
LAPSE RATES AND SUFFICIENT MOISTURE FOR SOME ISO SHRA PER POINT
FORECAST SOUNDINGS.

AS THE SFC RIDGE AXIS CROSSES THE CWA ON THU NIGHT AND INTO THE
DAY ON FRI WE MAY SOME FOG DEVELOP...ALONG WITH SOME FAIRLY
CHILLY TMPS...ESPECIALLY ACROSS THE NORTHERN CWA. ONCE THIS SYSTEM
EXITS TO THE SOUTHEAST ON THURSDAY HEIGHT RISES AND WARMER TMPS
SHOULD BE THE STORY HEADING INTO THE WEEKEND. RETURN FLOW WILL
START ON FRI AND CONT THROUGH THE DAY ON SAT AHEAD OF UPPER LEVEL
SYSTEM AND ASSOCIATED CDFNT FOR SUNDAY. MIXING TO JUST SHY OF 850
MB SEEMS REASONABLE BOTH DAYS...WHICH YIELDED HIGHS VERY CLOSE TO
GOING FORECAST AND FEW CHANGES WERE MADE.

.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 333 PM CDT WED APR 20 2016

A STRONGER LOW-LEVEL JET WILL DEVELOP AHEAD THE PREVIOUSLY
MENTIONED UPPER LEVEL SYSTEM ON SAT NIGHT. ALL MODELS INDICATE
ISENTROPIC UPGLIDE AND SOME LOWERING OF THE COND PRES DEF. IT
APPEARS FOR THE LARGE PART THOUGH THAT THE CWA WILL BE DRY ON SAT
NIGHT WITH MOISTURE QUALITY GENERALLY LACKING AND WARMING
TEMPERATURES ALOFT. HAVE MAINTAINED SOME SCHC POPS IN THE
NORTHWEST ON SUN NIGHT FOR AN ISO SHRA OR TWO ABOVE THE DEVELOPING
EML IN THE REGION OF STEEPER MID-LEVEL LAPSE RATES. THE GFS
APPEARS TOO FAST IN THE FRONTAL PROGRESSION ON SUN AND PREFER A
GEFS/EC/GEM TIMING OF THE FRONT. MODIFIED GULF MOISTURE WILL CONT
TO ADVECT INTO THE AREA ON SUN WITH SOME LOWER TO MID 50 DEWS
LIKELY BY AFTERNOON. THIS ALONG WITH SEASONABLY STEEP MID-LEVEL
LAPSE RATES SHOULD ALLOW FOR SOME MARGINAL INSTABILITY TO DEVELOP.
NOT OVERLY EXCITED WITH THUNDERSTORM CHANCES ALONG THE FRONT GIVEN
THE MOISTURE QUALITY BUT GIVEN THE TIME OF YEAR AND FRONT IN THE
AREA WILL MAINTAIN SOME LOW-CHC POPS.

THIS FRONT DROPS SOUTH OF OUR AREA ON MON AND WE SHOULD SEE DRY
WEATHER THROUGH MONDAY NIGHT BEFORE THE NEXT UPPER LEVEL SYSTEM
STARTS TO HEAD TOWARD THE CNTRL PLAINS ON TUE. THIS MAY SPREAD
SOME RAIN INTO THE AREA BY LATE TUE...AND ESPECIALLY INTO THE DAY
ON TUE NIGHT AND WED.

&&

.AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z FRIDAY)
ISSUED AT 620 PM CDT WED APR 20 2016

FOR THE MOST PART...EXPECT MVFR CEILINGS. CURRENTLY KLNK WAS VFR
BUT EXPECT LOWER CLOUDS TO MOVE BACK INTO THE AREA AS AREA OF PCPN
SHIFTS SEWD. CONDITIONS WILL SLOWLY IMPROVE THU MORNING AS PCPN
COVERAGE DECREASES AND TEMPS WARM SLIGHTLY. COULD SEE SCT -SHRA
THU...ESPECIALLY LATE MORNING AND AFTN...BUT LEFT OUT OF TAFS FOR
NOW.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...BOUSTEAD
LONG TERM...BOUSTEAD
AVIATION...MILLER
Hazardous weather outlook, Apr 20, 4:13 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
413 PM CDT WED APR 20 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-211115-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
413 PM CDT WED APR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY. A FEW
STRONG STORMS COULD OCCUR SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR THURSDAY.

Nearby

River Flood Warnings in Nebraska, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.